Alert archive / California / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS San Diego, CA

February 28, 20144 counties in California

NWS San Diego, CA issued this flash flood watch at Feb 28, 2014, 4:04 AM PST for 4 counties in California. It took effect at Feb 28, 2014, 6:00 AM PST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2014, 4:04 AM PST (12:04 UTC)
In effect from
Feb 28, 2014, 6:00 AM PST
Expired
Mar 1, 2014, 8:26 PM PST
In force
38 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 0.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WGUS66 KSGX 281204
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
404 AM PST FRI FEB 28 2014

...WIDESPREAD HEAVY RAINFALL TODAY FOR THE COAST...VALLEYS...AND
MOUNTAINS BELOW 6500 FEET...

...LOCALLY HEAVY RAINFALL FOR TONIGHT THROUGH LATE SATURDAY NIGHT
FOR THE COAST...VALLEYS...AND MOUNTAINS BELOW 6000 FEET.

.A STRONG PACIFIC LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL 
MOVE SLOWLY INLAND THROUGH SUNDAY BRINGING PERIODS OF LOCALLY
HEAVY RAINFALL. RAINFALL TOTALS THROUGH SUNDAY ARE EXPECTED TO RANGE
FROM 2 TO 3 INCHES NEAR THE COAST TO 5 TO 8 INCHES ON THE COASTAL
MOUNTAIN SLOPES WITH LOCALLY GREATER AMOUNTS ON THE SOUTH SLOPES
OF THE SAN BERNARDINO COUNTY MOUNTAINS.

THE WIDESPREAD AND HEAVY PRECIPITATION AMOUNTS AND RAINFALL RATES 
TODAY COULD BE SUFFICIENT TO CAUSE FLASH FLOODING...ESPECIALLY ON 
COASTAL MOUNTAIN SLOPES AND NEAR AND DOWNSTREAM OF RECENT BURN 
AREAS. HIGH INTENSITY RAINFALL FROM SHOWERS AND ISOLATED 
THUNDERSTORMS ON TOP OF NEWLY SATURATED SOIL WILL CONTINUE THE FLASH 
FLOODING THREAT FOR TONIGHT THROUGH LATE SATURDAY NIGHT.

CAZ042-043-048-050-055>058-282200-
/O.CAN.KSGX.FF.A.0001.000000T0000Z-140301T2100Z/
/O.NEW.KSGX.FF.A.0002.140228T1400Z-140302T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
404 AM PST FRI FEB 28 2014

...FLASH FLOOD WATCH IN EFFECT FROM 6 AM PST THIS MORNING THROUGH
LATE SATURDAY NIGHT BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... 
  INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY COASTAL AREAS... 
  RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...
   SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND 
  EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY 
  MOUNTAINS...SAN DIEGO COUNTY VALLEYS AND SANTA ANA MOUNTAINS 
  AND FOOTHILLS. 

* FROM 6 AM PST THIS MORNING THROUGH LATE SATURDAY NIGHT

* WIDESPREAD MODERATE TO HEAVY RAINFALL TODAY WILL INCREASE THE
  POSSIBILITY FOR FLASH FLOODING...ESPECIALLY ON COASTAL MOUNTAIN
  SLOPES...NEAR AND DOWNSTREAM OF RECENT BURN AREAS...AND IN LOW
  LYING AREAS WITH POOR DRAINAGE.

* FOR TONIGHT THROUGH LATE SATURDAY NIGHT...HIGH INTENSITY
  RAINFALL FROM SHOWERS AND ISOLATED THUNDERSTORMS ON TOP OF NEWLY
  SATURATED SOIL WILL CONTINUE THE FLASH FLOODING THREAT.

* RECENTLY BURNED AREAS FROM WILDFIRES ARE AT GREATER RISK FOR
  DEBRIS FLOWS IN AND BELOW BURNED SLOPES.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...THERE IS A THREAT OF DEBRIS
  FLOWS...ESPECIALLY IN AND BELOW BURNED AREAS. ALL RESIDENTS
  LIVING ON OR NEAR HILLSIDES OR MOUNTAIN SLOPES SHOULD BE
  PREPARED FOR POSSIBLE DEBRIS FLOWS. DEBRIS FLOWS MAY OCCUR AT
  ANY TIME...EVEN DURING PERIODS WITH LITTLE OR NO RAIN FALLING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS
CAN BE FOUND AT (HTTP://NHSS.CR.USGS.GOV/).

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
6 follow-up statements
097 
WGUS66 KSGX 282155
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
155 PM PST FRI FEB 28 2014

...WIDESPREAD HEAVY RAINFALL THROUGH THIS EVENING FOR THE
COAST...VALLEYS...AND MOUNTAINS BELOW 7000 FEET...

...LOCALLY HEAVY RAINFALL FOR TONIGHT THROUGH LATE SATURDAY NIGHT
FOR THE COAST...VALLEYS...AND MOUNTAINS BELOW 6000 FEET.

.A STRONG PACIFIC LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST
WILL SLOWLY MOVE INLAND THROUGH SUNDAY...BRINGING PERIODS OF
LOCALLY HEAVY RAINFALL. RAINFALL TOTALS THROUGH SUNDAY ARE
WILL RANGE BETWEEN 2 TO 3 INCHES NEAR THE COAST TO 5 TO 8 INCHES
ON THE COASTAL MOUNTAIN SLOPES...WITH LOCALLY GREATER AMOUNTS ON
THE SOUTH SLOPES OF THE SAN BERNARDINO COUNTY MOUNTAINS.

THE WIDESPREAD AND HEAVY PRECIPITATION AMOUNTS AND RAINFALL RATES
TODAY COULD BE SUFFICIENT TO CAUSE FLASH FLOODING...ESPECIALLY ON
COASTAL MOUNTAIN SLOPES AND NEAR AND DOWNSTREAM OF RECENT BURN
AREAS. HIGH INTENSITY RAINFALL FROM SHOWERS AND ISOLATED
THUNDERSTORMS ON TOP OF NEWLY SATURATED SOIL WILL CONTINUE THE
FLASH FLOODING THREAT FOR TONIGHT THROUGH LATE SATURDAY NIGHT.

CAZ042-043-048-050-055>058-010600-
/O.CON.KSGX.FF.A.0002.000000T0000Z-140302T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
155 PM PST FRI FEB 28 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SATURDAY
NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY 
  MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO 
  AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO 
  COUNTY COASTAL AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO 
  COUNTY VALLEYS AND SANTA ANA MOUNTAINS AND FOOTHILLS. 

* THROUGH LATE SATURDAY NIGHT

* WIDESPREAD MODERATE TO HEAVY RAINFALL THROUGH THIS EVENING WILL
  INCREASE THE POSSIBILITY FOR FLASH FLOODING...ESPECIALLY ON
  COASTAL MOUNTAIN SLOPES...NEAR AND DOWNSTREAM OF RECENT BURN
  AREAS... AND IN LOW LYING AREAS WITH POOR DRAINAGE.

* FOR TONIGHT THROUGH LATE SATURDAY NIGHT...HIGH INTENSITY 
  RAINFALL FROM SHOWERS AND ISOLATED THUNDERSTORMS ON TOP OF 
  NEWLY SATURATED SOIL WILL CONTINUE THE FLASH FLOODING THREAT. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

PALMER
920 
WGUS66 KSGX 010552
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
952 PM PST FRI FEB 28 2014

...LOCALLY HEAVY RAINFALL TONIGHT THROUGH LATE SATURDAY NIGHT FOR
THE COAST...VALLEYS...AND MOUNTAINS BELOW 6000 FEET.

.A STRONG PACIFIC LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST
WILL SLOWLY MOVE SOUTHEAST TOWARD SOUTHERN CALIFORNIA THROUGH
SATURDAY...BRINGING SHOWERS WITH LOCALLY HEAVY RAINFALL. RAINFALL
TOTALS THROUGH SUNDAY WILL RANGE BETWEEN 2 TO 3 INCHES NEAR THE
COAST TO 5 TO 10 INCHES ON THE COASTAL MOUNTAIN SLOPES...WITH
LOCALLY GREATER AMOUNTS ON THE SOUTH SLOPES OF THE SAN BERNARDINO
COUNTY MOUNTAINS.

HIGH INTENSITY RAINFALL FROM SHOWERS AND ISOLATED THUNDERSTORMS
ON TOP OF NEWLY SATURATED SOIL WILL CONTINUE THE FLASH FLOODING
THREAT THROUGH LATE SATURDAY NIGHT.

CAZ042-043-048-050-055>058-011400-
/O.CON.KSGX.FF.A.0002.000000T0000Z-140302T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
952 PM PST FRI FEB 28 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SATURDAY
NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY 
  MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO 
  AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO 
  COUNTY COASTAL AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO 
  COUNTY VALLEYS AND SANTA ANA MOUNTAINS AND FOOTHILLS. 

* THROUGH LATE SATURDAY NIGHT

* SHOWERS AND ISOLATED THUNDERSTORMS WITH MODERATE TO HEAVY
  RAINFALL...ESPECIALLY ON COASTAL MOUNTAIN SLOPES...NEAR AND
  DOWNSTREAM OF RECENT BURN AREAS...AND IN LOW LYING AREAS WITH
  POOR DRAINAGE.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MOEDE
727 
WGUS66 KSGX 011137
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
337 AM PST SAT MAR 1 2014

...LOCALLY HEAVY RAINFALL THROUGH LATE TONIGHT FOR THE
COAST...VALLEYS...AND MOUNTAINS BELOW 6000 FEET.

.A STRONG PACIFIC LOW PRESSURE SYSTEM OFF THE CENTRAL CALIFORNIA
COAST WILL WEAKEN AS IT MOVES INLAND ACROSS SOUTHERN CALIFORNIA
TODAY AND TONIGHT. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
WILL CONTINUE THROUGH THIS EVENING...DECREASING LATE TONIGHT.
ADDITIONAL RAINFALL IS EXPECTED TO RANGE FROM ONE HALF TO ONE INCH
NEAR THE COAST TO 2 TO 4 INCHES IN THE MOUNTAINS WITH LOCALLY
GREATER AMOUNTS.

HIGH INTENSITY RAINFALL FROM SHOWERS AND ISOLATED THUNDERSTORMS
ON TOP OF NEWLY SATURATED SOIL WILL CONTINUE THE FLASH FLOODING
THREAT THROUGH LATE TONIGHT.

CAZ042-043-048-050-055>058-012200-
/O.CON.KSGX.FF.A.0002.000000T0000Z-140302T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
337 AM PST SAT MAR 1 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY 
  MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO 
  AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO 
  COUNTY COASTAL AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO 
  COUNTY VALLEYS AND SANTA ANA MOUNTAINS AND FOOTHILLS. 

* THROUGH LATE TONIGHT

* NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WITH MODERATE TO
  HEAVY RAINFALL WILL CONTINUE THROUGH THIS EVENING WITH THE
  CONTINUED THREAT OF FLASH FLOODING...ESPECIALLY ON COASTAL
  MOUNTAIN SLOPES...NEAR AND DOWNSTREAM OF RECENT BURN AREAS...AND
  IN LOW LYING AREAS WITH POOR DRAINAGE.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS
CAN BE FOUND AT (HTTP://NHSS.CR.USGS.GOV/).

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
695 
WGUS66 KSGX 012105
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
105 PM PST SAT MAR 1 2014

...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH LATE TONIGHT FOR THE
COAST...VALLEYS...AND MOUNTAINS BELOW 6000 FEET...

.A PACIFIC LOW PRESSURE SYSTEM ALONG THE CENTRAL CALIFORNIA
COAST WILL WEAKEN AD MOVE INLAND TONIGHT ACROSS SOUTHERN
CALIFORNIA. AS A RESULT...THE SHOWER AND THUNDERSTORM ACTIVITY
WILL BECOME MORE WIDESPREAD THIS AFTERNOON AND EVENING...WITH
PERIODS OF HEAVY RAIN POSSIBLE. ADDITIONAL RAINFALL WILL LIKELY
RANGE BETWEEN ONE HALF TO ONE INCH NEAR THE COAST TO BETWEEN 2 AND 4
INCHES IN THE MOUNTAINS...WITH LOCALLY GREATER AMOUNTS.

HIGH INTENSITY RAINFALL FROM SHOWERS AND ISOLATED THUNDERSTORMS
ON TOP OF NEWLY SATURATED SOIL WILL CONTINUE THE FLASH FLOODING
THREAT THROUGH LATE TONIGHT.

CAZ042-043-048-050-055>058-021100-
/O.CON.KSGX.FF.A.0002.000000T0000Z-140302T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
105 PM PST SAT MAR 1 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY 
  MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO 
  AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO 
  COUNTY COASTAL AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO 
  COUNTY VALLEYS AND SANTA ANA MOUNTAINS AND FOOTHILLS. 

* THROUGH LATE TONIGHT.

* SHOWERS AND ISOLATED THUNDERSTORMS...WITH MODERATE TO HEAVY
  RAINFALL...WILL CONTINUE THROUGH THIS EVENING. THEREFORE...THE
  THREAT OF FLASH FLOODING CONTINUES...ESPECIALLY ON COASTAL
  MOUNTAIN SLOPES...NEAR AND DOWNSTREAM OF RECENT BURN AREAS...
  AND IN LOW LYING AREAS WITH POOR DRAINAGE.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

PALMER
658 
WGUS66 KSGX 012110
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
110 PM PST SAT MAR 1 2014

...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH LATE TONIGHT FOR THE
COAST...VALLEYS...AND MOUNTAINS BELOW 6000 FEET...

.A PACIFIC LOW PRESSURE SYSTEM ALONG THE CENTRAL CALIFORNIA COAST
WILL WEAKEN AND MOVE INLAND TONIGHT ACROSS SOUTHERN CALIFORNIA. AS
A RESULT...THE SHOWER AND THUNDERSTORM ACTIVITY WILL BECOME MORE
WIDESPREAD THIS AFTERNOON AND EVENING...WITH PERIODS OF HEAVY
RAIN POSSIBLE. ADDITIONAL RAINFALL WILL LIKELY RANGE BETWEEN ONE
HALF TO ONE INCH NEAR THE COAST TO BETWEEN 2 AND 4 INCHES IN THE
MOUNTAINS...WITH LOCALLY GREATER AMOUNTS.

HIGH INTENSITY RAINFALL FROM SHOWERS AND ISOLATED THUNDERSTORMS
ON TOP OF NEWLY SATURATED SOIL WILL CONTINUE THE FLASH FLOODING
THREAT THROUGH LATE TONIGHT.

CAZ042-043-048-050-055>058-021100-
/O.CON.KSGX.FF.A.0002.000000T0000Z-140302T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
110 PM PST SAT MAR 1 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...ORANGE COUNTY COASTAL AREAS...RIVERSIDE COUNTY 
  MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO 
  AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO 
  COUNTY COASTAL AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO 
  COUNTY VALLEYS AND SANTA ANA MOUNTAINS AND FOOTHILLS. 

* THROUGH LATE TONIGHT

* SHOWERS AND ISOLATED THUNDERSTORMS...WITH MODERATE TO HEAVY 
  RAINFALL...WILL CONTINUE THROUGH THIS EVENING. THEREFORE...THE 
  THREAT OF FLASH FLOODING CONTINUES...ESPECIALLY ON COASTAL 
  MOUNTAIN SLOPES...NEAR AND DOWNSTREAM OF RECENT BURN AREAS... 
  AND IN LOW LYING AREAS WITH POOR DRAINAGE. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

PALMER
220 
WGUS66 KSGX 020426
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
826 PM PST SAT MAR 1 2014


CAZ042-043-048-050-055>058-020530-
/O.CAN.KSGX.FF.A.0002.000000T0000Z-140302T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
826 PM PST SAT MAR 1 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA HAS
BEEN CANCELLED. 

THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL HAS ENDED ACROSS
SOUTHWEST CALIFORNIA. NUMEROUS REPORTS OF FLOODING WERE RECEIVED
OVER THE PAST FEW DAYS AS LARGE AMOUNTS OF RAINFALL ACCUMULATED
ALONG AND WEST OF THE MOUNTAINS. 

ALONG THE WETTER COASTAL SLOPES...AS MUCH AS 6 TO 8 INCHES OF
RAIN ACCUMULATED...WHILE BETWEEN 1 AND 2 INCHES WAS COMMON WEST OF
THE MOUNTAINS. RAIN WAS HEAVIEST ACROSS VENTURA COUNTY...NORTH OF
LOS ANGELES WHERE RAINFALL EXCEEDED 12 INCHES ON SOME OF THE
WETTER COASTAL SLOPES. THE LATEST AVAILABLE RAINFALL SUMMARY IS
LINKED ON THE NWS SAN DIEGO WEB PAGE...AT WEATHER.GOV/SANDIEGO

$$

JAD

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Feb 27, 9:30 PM PST, 6 hours 34 minutes earlier.

Area forecast discussion, Feb 27, 9:30 PM PST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST THU FEB 27 2014

.SYNOPSIS...
A VERY STRONG PACIFIC STORM WILL MOVE INLAND EARLY FRIDAY...BRINGING
RAIN...HEAVY AT TIMES...HIGHER ELEVATION SNOW...THUNDERSTORMS...AND
STRONG WINDS.  SHOWERS AND POSSIBLE THUNDERSTORMS WILL CONTINUE
THROUGH SATURDAY BEFORE TAPERING OFF ON SUNDAY.  DRY AND WARMER
EARLY NEXT WEEK AS HIGH PRESSURE BUILDS BACK OVER CALIFORNIA.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR LOOP SHOWS A COMPACT CIRCULATION CENTER 600 MILES WEST
OF SFO THIS EVENING. THIS SYSTEM WILL INTENSIFY OVERNIGHT WITH
SURFACE PRESSURES FALLING TO AN IMPRESSIVE 971 MB FRIDAY MORNING. IT
HAS BEEN A FEW YEARS SINCE A STORM THIS LARGE AND INTENSE IMPACTED
SOUTHERN CALIFORNIA...THAT WOULD BE THE DECEMBER 2010 STORM.

THIS STORM IS DRAWING DEEP MOISTURE FROM THE SUBTROPICS NORTHWARD
WITH NEAR SATURATION TO 20KFT. THE BLENDED TOTAL PRECIPITABLE WATER
LOOP SHOWS A PEAK VALUE OF 1.45" OFF THE SO-CAL COAST THIS EVENING
WHICH IS OVER 200% OF NORMAL...SO EXPECT A PERIOD OF HEAVY RAIN
FRIDAY IN ALL AREAS. HPC HAS PLACED SOUTHWEST CALIFORNIA IN AN
EXCESSIVE RAINFALL OUTLOOK FRIDAY.

RADAR THIS EVENING SHOWS THE LEADING EDGE OF THE ECHOES NEAR SAN
CLEMENTE ISLAND. LIGHT RAIN WILL BEGIN LATE TONIGHT AND INTENSIFY
THROUGH FRIDAY MORNING. RAIN INTENSITIES WILL BE HIGHEST OVER THE
SOUTHWEST FACING MTN SLOPES OF THE SAN BERNARDINO MOUNTAINS DUE TO
STRONG OROGRAPHICS ASSOCIATED WITH A 50KT 850MB LLJ. RAINFALL RATES
OF 1" PER HOUR ARE LIKELY IN THESE AREAS FOR SEVERAL HOURS
FRIDAY...AND FLASH FLOODING IS A REAL CONCERN. STORM TOTALS THROUGH
SUNDAY MORNING WILL RANGE FROM 5-10 INCHES IN THESE AREAS.
PARAMETERS ARE COMING TOGETHER PERFECTLY WITH THIS STORM AND WOULD
NOT BE SURPRISED TO SEE OVER 10 INCHES ON SOME OF THE SOUTHWEST
FACING MOUNTAINS SLOPES.

THE 2013 BURN SCARS ARE ANOTHER AREA OF CONCERN FOR FLASH FLOODING
AND DEBRIS FLOWS. FLOOD CONCERNS ARE ALSO AN ISSUE IN THE COASTAL
AND VALLEY ZONES...ESPECIALLY AT LOW WATER CROSSING AND IN  FLOOD
PRONE AREAS WITH POOR DRAINAGE.

THUNDERSTORMS CHANCES INCREASE FRIDAY AFTERNOON WITH A DESTABILIZING
ATMOSPHERE WITH THE APPROACHING LOW. SHEAR PROFILES BECOME FAVORABLE
FOR WATERSPOUTS WHICH MAY BRIEFLY TOUCH DOWN OVER THE COASTLINE AS
AS A WEAK TORNADO.

ON SATURDAY A SECOND SHORTWAVE ROTATES AROUND THE BASE OF THE TROUGH
FOR ANOTHER ROUND OF MODERATE TO HEAVY SHOWERS. COLDER AIR ALOFT AND
INCREASING INSTABILITY WILL CONTINUE THE THUNDERSTORM CHANCES. THE
FLASH FLOOD THREAT CONTINUES AS WELL WITH HEAVY DOWNPOURS OVER
ALREADY SATURATED GROUND.

SNOW...THE FREEZING LEVEL WAS 11KFT ON THE NKX SOUNDING THIS EVENING
AND THE WARM SOUTHWEST FLOW AHEAD OF THE LOW WILL KEEP SNOW LEVELS
ABOVE 10KFT THROUGH FRIDAY MORNING. SNOW LEVELS BEGIN TO LOWER
FRIDAY AFTERNOON AND EVENING WITH COLD FRONTAL PASSAGE...DOWN TO
AROUND 5500-6000 FEET SATURDAY. ACCUMULATING SNOW OF A FOOT OR MORE
IS LIKELY ABOVE 7000 FEET ON SATURDAY WHEN A SECOND SHORTWAVE
TRAVERSES SO-CAL.

WINDS...STRONG WINDS WILL AFFECT ALL OF OF SOCAL FRIDAY. 30-40 KT
WINDS OVER THE OCEAN WILL SLAM THE BEACHES UNIMPEDED...WITH WIND
GUSTS OF 40-50 MPH LIKELY AT THE COASTLINE...CAPABLE OF DOWNING
TREES AND POWERLINES. MOUNTAINS AND DESERTS WINDS OF 50-60 MPH ARE
LIKELY WITH HIGHER GUSTS OF 70 MPH IN MOUNTAIN WAVES.

THE SYSTEM FINALLY EXITS ON SUNDAY WITH LINGERING SHOWERS ENDING
EARLY. HIGH PRESSURE BUILDS BACK ACROSS SOUTHERN CALIFORNIA MONDAY
FOR DRY...WARMER WEATHER EARLY NEXT WEEK.

&&

.AVIATION...
280400Z...COASTS/VALLEYS/COASTAL MTN SLOPES...LOW CLOUDS...WITH
BASES FROM 1000-2000 FT MSL AND TOPS NEAR 4000 FT MSL...WILL
CONTINUE OVER AND WEST OF THE MTNS THROUGH THIS EVENING. A STRONG
LOW PRESSURE SYSTEM ENTERING THE AREA TONIGHT WILL LOWER CIGS TO
AROUND 500-900 FT MSL...VIS AOB 2 SM IN HEAVIER SHOWERS. GUSTY
SOUTHERLY WINDS WILL ALSO ACCOMPANY THIS SYSTEM WITH GUSTS TO 35 KT
FOR THE COAST AND VALLEYS AND TO 60 KT IN THE MTNS. UNSETTLED
WEATHER WILL CONTINUE INTO THE WEEKEND...THOUGH WINDS WILL NOT BE AS
STRONG FOR SATURDAY AND SUNDAY.

DESERT MTN SLOPES/DESERTS...SCT-BKN CLDS AOA 10000 FT MSL AND
UNRESTRICTED VIS THROUGH TONIGHT. SW WINDS 25-30 KT WITH GUSTS 35-45
KT OVER MTN RIDGES AND DESERT SLOPES WILL CREATE MOD-STG UDDFS/LLWS
OVER AND E OF THE MTNS THROUGH FRIDAY NIGHT. VERY LITTLE TO NO
PRECIPITATION EXPECTED FOR THE DESERTS TONIGHT. MAIN PRECIP WILL
BEGIN LATE FRIDAY MORNING...ENDING FRIDAY NIGHT.

&&

.MARINE...
A MODERATE W-NW SWELL OF 7 FEET AND 14 SECONDS WILL LOWER THROUGH
FRIDAY. WIDESPREAD SURF OF 4-6 FEET...WITH LOCAL SETS TO 8 FEET WILL
BE POSSIBLE. STRONG RIP CURRENTS ARE LIKELY.

A STRONG LOW PRESSURE SYSTEM WILL CREATE HAZARDOUS CONDITIONS IN THE
COASTAL WATERS AND ALONG THE COAST AT TIMES TONIGHT THROUGH SUNDAY
NIGHT. ISOLATED THUNDERSTORMS WILL CREATE THE POSSIBILITY OF GUSTY
AND ERRATIC WINDS...SMALL HAIL...HEAVY RAIN AND A WATERSPOUT OR TWO
FRIDAY AND SATURDAY. SEE LAXMWSSGX FOR ADDITIONAL DETAILS.
A GALE WARNING IN IS EFFECT FOR THE COASTAL WATERS FOR STRONG S-SW
WINDS TO 35 KT AND LARGE SEAS TO 12 FEET. SEE LAXMWWSGX FOR FURTHER
INFORMATION.

THE LARGE SWELL WILL CREATE HIGH SURF ALONG THE BEACHES...WITH SETS
TO 12-15 FEET POSSIBLE...ESPECIALLY ON WESTERLY FACING BEACHES. SURF
IS EXPECTED TO FALL BELOW 7 FEET BY MONDAY. STRONG AND DANGEROUS RIP
CURRENTS WILL BE POSSIBLE THROUGH EARLY NEXT WEEK.
HIGH SURF...ABOVE NORMAL HIGH TIDES AND PRECIPITATION RUN-OFF WILL
INCREASE THE CHANCES OF COASTAL FLOODING...AS WELL. SEE LAXCFWSGX
FOR INFORMATION ON THE HIGH SURF ADVISORY/COASTAL FLOOD WARNING.

&&

.HYDROLOGY...
A STRONG PACIFIC STORM WILL BRING MODERATE TO HEAVY RAIN TO SOUTHERN
CALIFORNIA ON FRIDAY AND SATURDAY. FRIDAY WILL BE A WARM RAIN EVENT
WITH HIGH SNOW LEVELS STARTING OUT ABOVE 10000 FEET FRIDAY MORNING
AND FALLING TO AROUND 7000 FEET BY FRIDAY EVENING.  SNOW LEVELS WILL
FINALLY FALL TO AROUND 6000 FEET SATURDAY...WITH HEAVY SNOW OVER THE
HIGHEST PEAKS.  THUNDERSTORMS WILL ALSO BE POSSIBLE THESE
DAYS...INCREASING THE CHANCES OF VERY HEAVY RAINFALL RATES AND THE
THREAT OF FLASH FLOODING OR DEBRIS FLOWS...ESPECIALLY NEAR THE
RECENT BURN SCARS.  LOW LYING URBAN AREAS...WITH POOR DRAINAGE...MAY
ALSO SEE FLOODING.

RAINFALL TOTALS...
COAST TO VALLEYS...2.5 TO 5 INCHES
MOUNTAINS..........5 TO 10 INCHES
DESERTS............UP TO 1 INCH
LOCALLY ABOVE 10 INCHES ALONG THE COASTAL MOUNTAIN SLOPES.

&&

.SKYWARN...
SKYWARN ACTIVATION IS REQUESTED FRIDAY FOR ALL COUNTIES. PLEASE SEND
REPORTS OF OBSERVED STRONG WINDS...WIND DAMAGE...RAIN
TOTALS...FLOODING AND DEBRIS FLOWS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...GALE WARNING FROM 2 AM FRIDAY TO 2 AM PST SATURDAY FOR THE SAN
     DIEGO COUNTY COASTAL AREAS.

     HIGH WIND WARNING FROM 1 AM FRIDAY TO 10 PM PST SATURDAY FOR THE
     APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE
     COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
     DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     FLASH FLOOD WATCH FROM MIDNIGHT PST TONIGHT THROUGH SATURDAY
     AFTERNOON FOR THE ORANGE COUNTY COASTAL AREAS...RIVERSIDE
     COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN
     BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
     SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY
     MOUNTAINS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS
     AND FOOTHILLS.

     WINTER STORM WARNING FROM 4 PM FRIDAY TO 2 AM PST SUNDAY ABOVE
     7000 FEET FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN
     BERNARDINO COUNTY MOUNTAINS.

     WIND ADVISORY FROM 4 AM FRIDAY TO 1 PM PST SATURDAY FOR THE
     ORANGE COUNTY COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE
     COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
     AREAS...SAN DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND
     FOOTHILLS.

     COASTAL FLOOD WARNING FROM 6 AM FRIDAY TO 1 AM PST SUNDAY FOR
     THE BEACHES IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO
     COUNTY COASTAL AREAS.

     HIGH SURF ADVISORY FROM 4 AM SATURDAY TO 4 AM PST MONDAY FOR THE
     BEACHES IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO
     COUNTY COASTAL AREAS.

PZ...GALE WARNING FROM 2 AM FRIDAY TO 2 AM PST SATURDAY FOR THE
     COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER
     AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
     ISLAND.

&&

PUBLIC/HYDROLOGY...MOEDE
AVIATION/MARINE...TS

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:19 AM PSTAreal Flood AdvisorySGXRiverside, San Bernardino12 hr
Feb 28, 9:19 AM PSTSpecial Marine WarningSGX41 min
Feb 28, 9:45 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 hr
Feb 28, 9:59 AM PSTSpecial Marine WarningSGX61 min
Feb 28, 10:18 AM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 hr
Feb 28, 10:37 AM PSTFlash Flood WarningSGXRiverside, San Bernardino3 hr
Feb 28, 10:59 AM PSTSpecial Marine WarningSGX46 min
Feb 28, 11:07 AM PSTFlash Flood WarningSGXOrange, Riverside, San Diego53 min
Feb 28, 11:59 AM PSTFlash Flood WarningSGXOrange, Riverside, San Diego61 min
Feb 28, 1:18 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego87 min
Feb 28, 2:31 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 hr
Feb 28, 3:06 PM PSTAreal Flood AdvisorySGXRiverside, San Bernardino, San Diego3 hr
Feb 28, 3:18 PM PSTFlash Flood WarningSGXOrange, Riverside57 min
Feb 28, 3:40 PM PSTFlash Flood WarningSGXSan Bernardino95 min
Feb 28, 3:50 PM PSTSpecial Weather StatementSGXSan Diego55 min

Nearby

Flash Flood Watches in California, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.